Alert archive / Pennsylvania / Winter Weather Advisories in 2008
Winter Weather Advisory 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Oct 28, 2008, 5:11 AM EDT for Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey. It took effect at Oct 28, 2008, 8:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 5:11 AM EDT (09:11 UTC)
- In effect from
- Oct 28, 2008, 8:00 AM EDT
- Expired
- Oct 28, 2008, 8:40 PM EDT
- In force
- 13 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 280911 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 511 AM EDT TUE OCT 28 2008 ...ACCUMULATING SNOWS IN THE HIGHER ELEVATIONS... .AN INTENSIFYING LOW PRESSURE OFF THE NEW JERSEY COAST THIS MORNING WILL PULL COLDER AIR DOWN INTO THE REGION TODAY AND BRING ACCUMULATING SNOW TO THE REGION. NJZ001-PAZ054-055-281845- /O.NEW.KPHI.WW.Y.0009.081028T1200Z-081029T0800Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 511 AM EDT TUE OCT 28 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SEVERAL INCHES OF SNOW THAT WILL FALL TODAY INTO THE EVENING HOURS. THE ADVISORY IS IN EFFECT UNTIL 4 AM WEDNESDAY WITH ACCUMULATIONS REACHING 3 INCHES IN SOME OF THE HIGHER ELEVATIONS. RAIN WAS FALLING THIS MORNING WITH SNOW IN THE HIGHER ELEVATIONS OF THE POCONOS THIS MORNING. THE RAIN WILL CHANGE TO ALL SNOW IN THE HIGHER ELEVATIONS OF SUSSEX COUNTY NEW JERSEY LATER THIS MORNING. COUPLED WITH THE SNOW WILL BE BLUSTERY NORTHWEST TO WEST WINDS THAT WILL GUSTS TO 45 MPH THIS AFTERNOON. THIS IS A PARTICULARLY STRONG STORM FOR THIS EARLY IN THE SEASON AND DEPENDING UPON ITS TRACK AND INTENSITY COULD BRING MORE SNOW TO THE REGION. STAY TUNED FOR ADDITIONAL STATEMENTS AND FORECAST UPDATES TODAY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ EBERWINE
3 follow-up statements
000 WWUS41 KPHI 281259 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 859 AM EDT TUE OCT 28 2008 ...ACCUMULATING SNOWS MAINLY IN THE HIGHER ELEVATIONS... .AN INTENSIFYING LOW PRESSURE OFF THE NEW JERSEY COAST WILL CONTINUE TO PULL COLD AIR DOWN INTO THE REGION TODAY AND BRING ACCUMULATING SNOW TO THE REGION. PAZ054-055-282100- /O.UPG.KPHI.WW.Y.0009.000000T0000Z-081029T0800Z/ /O.NEW.KPHI.WS.W.0003.081028T1259Z-081029T0800Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 859 AM EDT TUE OCT 28 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WARNING FOR ACCUMULATING WET SNOW, WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. THIS WARNING REPLACES THE WINTER WEATHER ADVISORY. PERIODS OF WET SNOW, MODERATE AT TIMES, WILL CONTINUE TO FALL MAINLY ACROSS THE HIGHER ELEVATIONS OF THE POCONOS TODAY. MEANWHILE, SOME RAIN MAY MIX IN AT THE LOWER ELEVATIONS. WET SNOW ACCUMULATIONS OF UP TO 8 INCHES HAVE ALREADY OCCURRED ABOVE 1500 FEET, ESPECIALLY IN MONROE COUNTY. THE WEIGHT OF THE WET SNOW COMBINED WITH GUSTY WINDS HAVE DOWNED SOME TREES AND POWER LINES, RESULTING IN POWER OUTAGES. HAZARDOUS ROAD CONDITIONS HAVE ALREADY BEEN REPORTED ACROSS PORTIONS OF THE REGION. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED IN THE HIGHER ELEVATIONS, MAINLY ABOVE 1500 FEET. LESSER AMOUNTS ARE ANTICIPATED ACROSS THE LOWER ELEVATIONS. BLUSTERY NORTHWEST TO WEST WINDS WILL INCREASE AND GUST UP TO 45 MPH MAINLY THIS AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NJZ001-282100- /O.CON.KPHI.WW.Y.0009.000000T0000Z-081029T0800Z/ SUSSEX- INCLUDING THE CITY OF...NEWTON 859 AM EDT TUE OCT 28 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. PERIODS OF RAIN AND WET SNOW WILL CONTINUE TODAY. WHILE MOST AREAS SHOULD HAVE LITTLE OR NO SNOW ACCUMULATION, THE HIGHEST ELEVATIONS WILL SEE 3 TO 5 INCHES. THE WEIGHT OF THE WET SNOW COMBINED WITH GUSTY WINDS COULD DOWN SOME TREES AND POWER LINES, POTENTIALLY RESULTING IN LOCAL POWER OUTAGES. HAZARDOUS ROAD CONDITIONS COULD OCCUR ACROSS THE HIGHER TERRAIN. BLUSTERY NORTHWEST TO WEST WINDS WILL INCREASE AND GUST UP TO 45 MPH MAINLY THIS AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET, OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. $$ MEOLA/GORSE
000 WWUS41 KPHI 281940 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT TUE OCT 28 2008 PAZ054-055-290300- /O.CON.KPHI.WS.W.0003.000000T0000Z-081029T0800Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 340 PM EDT TUE OCT 28 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 400 AM ON WEDNESDAY. A WET SNOW MIXED WITH A COLD RAIN AT TIMES TODAY IN THE POCONO MOUNTAIN REGION. BY MID AFTERNOON 8 TO 13 INCHES OF SNOW HAD ACCUMULATED IN THE HIGHER ELEVATIONS, ABOVE ABOUT 1500 FEET. LESSER AMOUNTS OF SNOW WERE REPORTED IN VALLEY LOCATIONS. THE PRECIPITATION WILL GRADUALLY DIMINISH DURING THE LATE AFTERNOON AND EVENING HOURS. HOWEVER, AN ADDITIONAL INCH OR TWO OF SNOW IS STILL POSSIBLE, MAINLY IN THE HIGHER ELEVATIONS. IN ADDITION TO THE SNOW AND RAIN, STRONG WINDS WILL CONTINUE INTO TONIGHT. NORTHWEST WINDS WILL RANGE MAINLY FROM 20 TO 25 MPH WITH GUSTS IN EXCESS OF 45 MPH POSSIBLE. IF YOU WILL BE TRAVELING DURING THE LATE AFTERNOON OR NIGHTTIME HOURS, BE PREPARED FOR LESS THAN IDEAL DRIVING CONDITIONS. ROAD SURFACES WILL REMAIN SLIPPERY AND WET OR SNOW COVERED. FALLEN WET LEAVES WILL ALSO CREATE A HAZARD ON AREA ROADS AND WALKWAYS. $$ NJZ001-290300- /O.CON.KPHI.WW.Y.0009.000000T0000Z-081029T0800Z/ SUSSEX- INCLUDING THE CITY OF...NEWTON 340 PM EDT TUE OCT 28 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 400 AM ON WEDNESDAY. A COLD RAIN MIXED WITH WET SNOW AT TIMES TODAY IN SUSSEX COUNTY, NEW JERSEY. BY MID AFTERNOON 6 TO 10 INCHES OF SNOW HAD ACCUMULATED IN THE HIGHER ELEVATIONS, ABOVE ABOUT 1500 FEET. LESSER AMOUNTS OF SNOW WERE REPORTED IN VALLEY LOCATIONS. THE PRECIPITATION WILL GRADUALLY DIMINISH DURING THE LATE AFTERNOON AND EVENING HOURS. HOWEVER, AN ADDITIONAL INCH OR TWO OF SNOW IS STILL POSSIBLE, MAINLY IN THE HIGHER ELEVATIONS. IN ADDITION TO THE RAIN AND SNOW, STRONG WINDS WILL CONTINUE INTO TONIGHT. NORTHWEST WINDS WILL RANGE MAINLY FROM 20 TO 25 MPH WITH GUSTS IN EXCESS OF 45 MPH POSSIBLE. IF YOU WILL BE TRAVELING DURING THE LATE AFTERNOON OR NIGHTTIME HOURS, BE PREPARED FOR LESS THAN IDEAL DRIVING CONDITIONS. ROAD SURFACES WILL REMAIN SLIPPERY AND WET OR SNOW COVERED. FALLEN WET LEAVES WILL ALSO CREATE A HAZARD ON AREA ROADS AND WALKWAYS. $$ IOVINO
000 WWUS41 KPHI 290040 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 840 PM EDT TUE OCT 28 2008 PAZ054-055-290145- /O.CAN.KPHI.WS.W.0003.000000T0000Z-081029T0800Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 840 PM EDT TUE OCT 28 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE WINTER STORM WARNING. WHILE SCATTERED FLURRIES AND SPRINKLES ARE EXPECTED TO CONTINUE OVERNIGHT, THERE WILL BE NO ADDITIONAL SNOW ACCUMULATION. $$ NJZ001-290145- /O.CAN.KPHI.WW.Y.0009.000000T0000Z-081029T0800Z/ SUSSEX- INCLUDING THE CITY OF...NEWTON 840 PM EDT TUE OCT 28 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE WINTER WEATHER ADVISORY. WHILE SCATTERED FLURRIES AND SPRINKLES ARE EXPECTED TO CONTINUE OVERNIGHT, THERE WILL BE NO ADDITIONAL SNOW ACCUMULATION. $$ IOVINO
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Oct 28, 4:05 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 28, 4:05 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EDT TUE OCT 28 2008
.SYNOPSIS...
LOW PRESSURE, OFF THE NEW JERSEY COAST THIS MORNING, WILL BECOME AN
UNSEASONABLY STRONG LOW PRESSURE DURING THE DAY AND MOVE TO THE
LONG ISLAND COASTAL WATERS THIS AFTERNOON AND CONTINUE NORTHEAST
TO EASTERN CANADA TONIGHT. HEAVY PRECIPITATION, SOME OF IT SNOW,
AND HIGH WINDS WILL BE THE RULE TODAY INTO TONIGHT. SLOW IMPROVEMENT
IS EXPECTED INTO WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST
THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE SPRING SEASON ENDED WITH THE MOTHERS DAY STORM(WHICH WAS
STRONGER THAN ANY STORM ALL WINTER)AND WE ARE ALREADY LOOKING AT
AN UNUSUALLY STRONG STORM SO EARLY IN THE SEASON. WITH THAT, TODAY
IS GOING TO BE A STORMY DAY INDEED AS THE SURFACE LOW AND ALL OF
ITS UPPER LEVEL SUPPORT INTENSIFY OFF THE NJ COAST BY THIS
AFTERNOON. THIS UNSEASONABLY STRONG LOW WILL BE ACCOMPANIED BY
STRONG WINDS LAND/SEA, SEVERAL INCHES OF ACCUMULATING SNOWS IN THE
HIGHER ELEVATIONS OF OUR NORTHERN ZONES OF PA AND NJ, LOW WATER
LEVELS ON THE DELAWARE BAY AND OCEAN, AND COLD WIND CHILLS FOR A
LATE OCTOBER DAY.
UPPER LOW WILL BE OVER THE DELAWARE BAY BY 12Z WITH SURFACE LOW
OVER LONG ISLAND COASTAL WATERS. BY 18Z 80H HEIGHT FALLS OF 12+DM
WITH STRONG COLD AIR ADVECTION SWEEPING ACROSS THE CFA. PRECIP ON
88DS CONTINUES TO MOVE RAPIDLY NORTH THIS MORNING AHEAD OF
DEVELOPING LOW. PRECIP WILL CONTINUE TO WRAP AROUND THE
DEVELOPING LOW WITH SOME HEAVIER SHOWERS ROTATING SOUTH FROM THE
POCONOS AND NORTHERN NEW JERSEY BY THIS AFTERNOON AND EXTENDING
SOUTH INTO THE NORTHERN DELAWARE VALLEY BEFORE RETREATING NORTH
WITH THIS EVENING. SNOW HAS BEEN FALLING ACROSS THE POCONOS AND IT
WILL ACCUMULATE TODAY WITH A WINTER WEATHER ADVISORY GOING UP WITH
THIS PACKAGE. WWD PAINTS A 4 INCH STRIP FOR THE FAR NORTHER ZONES
AND THAT SEEMS LIKELY WITH THE COLD AIR IN PLACE BY THIS AFTERNOON.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
CLOSED UPPER LOW OVR QUEBEC BY 12Z WED WITH STILL SOME SHORT WAVES
SCHEDULED TO ROTATE AROUND THE BASE OF IT. SOME SNOW SHOWERS WILL
FALL ACROSS THE FAR NORTHERN AREAS DURING THE DAY WITH A MIX OF
RAIN AND SNOW SHOWERS FARTHER SOUTH, BUT JUST A CHANCE. THE TROUGH
WILL SHARPEN AS THE LAST OF THE SHORT WAVES MOVES THROUGH WEDNESDAY
NIGHT AND THE STRONG UPPER RIDGE BEGINS TO BUILD EAST. TEMPERATURES
WILL BE WELL BELOW NORMAL THROUGH THIS PERIOD WITH TEMPERATURES IN
THE 20S NORTH AND LOW TO MID 30S SOUTH.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE UPPER TROUGH THAT WILL BE OVER THE EAST DURING MUCH OF THE SHORT
TERM WILL BE PACKING UP AND HEADING OUT IN THE THU-SAT PERIOD.
MODERATING TEMPERATURES WITH DRY WEATHER IN THE FORECAST. HIGH
TEMPERATURES WILL BEGIN ABOUT 5 DEGREES BELOW NORMAL THU AND RISE
ABOVE NORMAL FRI.
A PROGRESSIVE UPPER TROUGH WILL MOVE ACROSS THE GREAT LAKES SAT AND
THEN OFF THE EAST COAST SUN. A COLD FRONT WILL CROSS OUR AREA SAT
NIGHT AND BRING THE CHC FOR SOME SHOWERS. THE ECMWF IS A BIT FASTER
WITH THE TROUGH, BEFORE CAUSING IT TO STALL OFF THE COAST AND AN
UPPER LOW FORMS ON IT. ANY SFC LOW IS SHOWN DEVELOPING OUT AT SEA
AND NOT AFFECTING OUR AREA. THE 06Z GFS IS BIT SLOWER WITH THE FRONT
AND SHOWS NO LOW DEVELOPING ON IT. I WILL SIDE WITH THE ECMWF TIMING
FOR THE SYSTEM AT THIS POINT. CHC/SLGT POPS IN THE GRIDS.
ANOTHER RIDGE BUILDS IN ACROSS OUR PART OF THE COUNTRY LATER SUN
INTO MON SO ANOTHER DRY PERIOD IS EXPECTED THEN WITH TEMPERATURES
NEAR SEASONABLE LEVELS.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
STRONG CYCLOGENESIS WILL OCCUR JUST OFFSHORE TODAY AS UPPER LOW
PRESSURE SPINS EASTWARD AND PHASES WITH THE SURFACE LOW. THE AREA OF
RAIN THAT SPRANG NORTHWARD OVER OUR AREA EARLIER LAST NIGHT, JUST TO
THE EAST OF THE UPPER LOW (AND SPOILED THE WORLD SERIES FINISH), WAS
FORMING INTO A BAROCLINIC LEAF PATTERN LATE IN THE OVERNIGHT. THE
HEAVIER PRECIPITATION WAS EASING EAST OF OUR AREA. BUT, CATEGORICAL
RAIN WILL OCCUR THIS MORNING, WITH WRAP-AROUND SHOWERS THIS
AFTERNOON. MOSTLY LIGHT RAIN SHOULD KEEP VISIBILITIES EITHER VFR, OR
OCCASIONALLY MARGINAL VFR. CEILINGS VARIED FROM VFR TO IFR HOWEVER,
MUCH OF THE TIME CEILINGS SHOULD FIT INTO THE MARGINAL VFR CATEGORY.
SOME IMPROVEMENT IS EXPECTED LATER IN THE AFTERNOON (WHICH MOS
GUIDANCE SUPPORTS) AS THE UPPER LOW PUSHES TO OUR NORTH-NORTHEAST.
ALTHOUGH INTENSITIES ARE NOT EXPECTED TO BE PRONOUNCED, SOME SNOW
COULD MIX IN OVER THE LEHIGH VALLEY BASED ON LOW LEVEL THICKNESS
CONSIDERATIONS, SO A MIX OF RAIN AND SNOW WAS MENTIONED FOR KABE.
UNFORTUNATELY, FLYING CONDITIONS WILL BE STRONGLY DEGRADED AS THIS
MORNING PROGRESSES DUE TO INCREASING WEST-NORTHWEST TO WEST WINDS.
EXPLOSIVE OFFSHORE CYCLOGENESIS, COUPLED WITH A SURGE OF COLDER AIR
AT LOWER LEVELS AND CONSEQUENT SIGNIFICANT SURFACE PRESSURE RISES
THIS AFTERNOON, SHOULD RESULT IN STRONG TO EVEN HIGH WINDS IN OUR
AREA. THE GFS IS A BIT STRONGER WITH 925 HPA WINDS TODAY, RIVALLING
THE NAM WHICH IS ABOUT AS STRONG, OR EVEN A TAD HIGHER, THAN THE 00Z
TUESDAY RUN. 925 HPA WINDS WERE FORECAST AT 50 TO 55 KNOTS. SO,
SURFACE WIND GUSTS WERE INCREASED A BIT, TOPPING OUT AT 40 OR 42
KNOTS FOR AREA AIRPORTS. THERE COULD EVEN BE SOME HIGHER GUSTS,
ESPECIALLY FOR KACY WHICH IS CLOSER TO THE COAST.
THESE WINDS SHOULD BE INCREASING BY LATE MORNING AND BE STRONGEST
FOR THE AFTERNOON RUSH HOUR, AND PERSIST INTO THE EVENING HOURS
BEFORE DIMINISHING SOMEWHAT TOWARD MIDNIGHT HOWEVER, ITLL STILL BE
WINDY OVERNIGHT, AND BRISK WEDNESDAY TOO.
THERE COULD BE PARTIAL CLEARING LATE TONIGHT, BEFORE A RESUMPTION OF
STRATOCUMULUS FOR WEDNESDAY.
FOR THE OUTLOOK, VFR STRATOCUMULUS IS EXPECTED WEDNESDAY, ALONG WITH
ISOLATED SHOWERS. HOWEVER, HIGH PRESSURE WILL GRADUALLY MOVE INTO
OUR AREA LATE WEDNESDAY AND THURSDAY. THIS HIGH WILL DOMINATE OUR
WEATHER THROUGH MOST OF FRIDAY. HOWEVER, A COLD FRONT MAY THEN MOVE
THROUGH ON SATURDAY, WITH PERHAPS SOME SHOWERS.
&&
.MARINE...
DUE TO THE EXPLOSIVE OFFSHORE CYCLOGENESIS AND PHASING UPPER LOW,
COUPLED WITH A SURGE OF COLDER AIR AT LOWER LEVELS AND CONSEQUENT
SIGNIFICANT SURFACE PRESSURE RISES THIS AFTERNOON, WINDS ARE
FORECAST BY THE GFS AND NAM TO BE STRONGER THAN PREVIOUSLY FORECAST.
AS A RESULT, IT WAS DECIDED TO UPGRADE TO A STORM WARNING FOR ALL
MARINE AREAS TODAY AND INTO TONIGHT. WINDS GUSTING TO 50 KNOTS ARE
POSSIBLE THIS AFTERNOON AND TONIGHT.
SINCE THE ONSET OF THESE STRONGER WINDS IS WITHIN 8 HOURS, NO
MENTION OF A GALE WARNING IS NEEDED. AND, THERE WILL NOT A RAMP DOWN
TO A GALE WARNING AFTER THE STORM WARNING EXPIRES THE FORECAST
NUMBERS WILL SPEAK FOR THEMSELVES.
FORECAST WAVE HEIGHTS WERE INCREASED TO 9 FEET, SLIGHTLY HIGHER THAN
WAVEWATCH GUIDANCE.
THE STRONG WEST TO WEST-NORTHWEST WIND WILL CAUSE WATER LEVELS TO
EVENTUALLY DROP TO BLOW-OUT TIDE CONDITIONS. SO, A LOW WATER
ADVISORY HAS BEEN POSTED FOR OUR OCEAN ZONES AND DELAWARE BAY ZONES,
STARTING LATER THIS AFTERNOON AND CONTINUING TONIGHT AND THROUGH
WEDNESDAY AFTERNOON.
BEYOND WEDNESDAY, HIGH PRESSURE WILL PUSH IN FROM THE WEST WEDNESDAY
NIGHT AND THURSDAY, AND ALLOW WINDS AND SEAS TO CALM DOWN BEFORE
ANOTHER FRONT ARRIVES LATE SATURDAY OR SATURDAY NIGHT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 AM EDT WEDNESDAY FOR
PAZ054-055-060>062-067>071.
WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 4 AM EDT
WEDNESDAY FOR PAZ054-055.
NJ...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 AM EDT WEDNESDAY FOR
NJZ001-007>010-015>019.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 3 AM EDT
WEDNESDAY FOR NJZ012>014-020>027.
WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 4 AM EDT
WEDNESDAY FOR NJZ001.
DE...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 AM EDT WEDNESDAY FOR
DEZ001.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 3 AM EDT
WEDNESDAY FOR DEZ002>004.
MD...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 AM EDT WEDNESDAY FOR
MDZ008-012-015-019.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 3 AM EDT
WEDNESDAY FOR MDZ020.
MARINE...LOW WATER ADVISORY FROM 6 PM THIS EVENING TO 8 PM EDT
WEDNESDAY FOR ANZ430-431-450>455.
STORM WARNING UNTIL 4 AM EDT WEDNESDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...OHARA
AVIATION.../
MARINE.../
(COR THE STORM COORD PART)Hazardous weather outlook, Oct 27, 9:10 PM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 910 PM EDT MON OCT 27 2008 NJZ001-PAZ054-055-281100- SUSSEX-CARBON-MONROE- 910 PM EDT MON OCT 27 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE POCONOS AND EXTREME NORTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STORM SYSTEM IS FORECAST TO DEVELOP WELL OFF THE NEW JERSEY COAST LATER TONIGHT THEN QUICKLY INTENSIFY AS IT MOVES INTO SOUTHERN NEW ENGLAND DURING TUESDAY. SOME RAIN IS EXPECTED TO DEVELOP TONIGHT AND AS COLDER AIR GETS PULLED INTO THE AREA, THE RAIN IS FORECAST TO MIX WITH AND CHANGE TO PERIODS OF WET SNOW WELL AFTER MIDNIGHT ACROSS THE HIGHER ELEVATIONS. LITTLE OR NO ACCUMULATION IS EXPECTED THROUGH DAYBREAK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION, PERIODS OF WET SNOW WILL CONTINUE ON TUESDAY, MAINLY ACROSS THE HIGHER ELEVATIONS, BEFORE TAPERING OFF TO RAIN OR SNOW SHOWERS TUESDAY EVENING. AT THIS TIME, TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES IS ANTICIPATED MAINLY OVER THE HIGHER ELEVATIONS. THE GROUND IS STILL MILD, THEREFORE THIS SHOULD TEND TO LIMIT THE TOTAL ACCUMULATION OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME, HOWEVER REPORTS OF ACCUMULATING SNOW WOULD BE GREATLY APPRECIATED. NJZ007-008-PAZ060>062-281100- WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- 910 PM EDT MON OCT 27 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHERN NEW JERSEY AND PARTS OF EASTERN PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION, A STORM SYSTEM IS FORECAST TO DEVELOP WELL OFF THE NEW JERSEY COAST LATER TONIGHT THEN QUICKLY INTENSIFY AS IT MOVES INTO SOUTHERN NEW ENGLAND DURING TUESDAY. SOME RAIN IS EXPECTED TO DEVELOP TONIGHT AND CONTINUE ON TUESDAY BEFORE TAPERING OFF TOWARD EVENING. JUST ENOUGH COLDER AIR MAY MOVE INTO THE AREA WHERE SOME WET SNOW MIXES IN OVER THE RIDGE TOPS ON TUESDAY. NO SNOW ACCUMULATION IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ067>071- 281100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 910 PM EDT MON OCT 27 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE, NORTHEASTERN MARYLAND, CENTRAL AND SOUTHERN NEW JERSEY, AND SOUTHEASTERN PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-281100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 910 PM EDT MON OCT 27 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE AND FOR DELAWARE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:59 AM EDT | Winter Storm Warning | PHI | Carbon, Monroe | 12 hr |
| Oct 28, 4:10 AM EDT | Low Water Advisory | PHI | 28 hr | |
| Oct 28, 4:30 AM EDT | Storm Warning | PHI | 17 hr | |
| Oct 28, 5:19 AM EDT | High Wind Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 16 hr |
| Oct 28, 11:06 AM EDT | Areal Flood Advisory | PHI | Middlesex, Somerset | 3 hr |
Nearby
Winter Weather Advisories in Pennsylvania, 2008Winter Weather Advisories in New Jersey, 2008Every winter weather advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.